Severe Stomach Pain

Hi everyone, some nights for the past year I've experienced severe stomach pains, I was taking Rennies a lot until I read it could damage kidneys etc., now it's Eno's which sometimes help, not last night though. I just wondered if anyone else has this & is it due to Ataxia or something else? I live in Spain, my GP does'nt speak English, although I can communicate in shops etc., It's difficult explaining health issues. There is no Ataxia doctor's here as far as I know.

Thanks

Berejena, Andalucia/Costa del Sol

18 Replies

oldestnewest
  • I live in Salobreña (Costa Tropical) and was diagnosed with ataxia in 2009. I'm a translator...Maybe we could exchange emails for mutual support?

  • I've just seen your reply😊 Thank you so much😊xB

  • Sounds good to me inocente

  • Hi again inocente I live in the campo, Crujia, Velez-Malaga, 20 mins drive to Torre de Mar. Been to Nerja & Frig,liana, you live along after them don't you?

  • Hi berejena!

    We used to shop/go bowling at El Ingenio in Velez-Málaga. We're a 30 minute drive from Nerja and inbetween Almuñécar and Motril. We've lived over here for 17 years - how about you?

  • Hi inocente, we used to go bowling at El Ingenio also, it's now a fitness centre, shame. We've lived here 13 years, the only English people around where we live, it's great.

  • Hi Berejena😊

    I've had daily heartburn/ indigestion for years, an Endoscopy failed to find a cause, and antacids give only brief respite.

    Prior to having my gall bladder removed I experienced tortuous spasms which could last up to half an hour at a time before subsiding. If you have anything similar, I'd advise seeking medical advice. Could a friend or Pharmacist translate for you?

    Don't forget, stress can play it's part in 'tummy upsets'. Also, certain food or drink could be causing excess acid. 😊xB

  • Thanks for reply, there is a translation service at the medical centre wihich I'll look into

    Berejena 😀x

  • Hi Berejena,

    I too was suffering from severe cramps in the evening in my intestines.

    Are you taking baclofene?

    Mine

    were caused by the baclofene tablets I was taking. The neurologist told me this and told me to slowly reduce my dose. I've now stopped them completely. But I still have a problem in my lower intestine so I shall prob be visiting my Dr soon. I'm just waiting to see if it goes as only stopped the last tablet on Monday.

    Of course this is only relevant to you if you are taking baclofene.

    Good luck 🍀

    Alison

  • I found milk helped.This gave temp,short term relief at night.

  • Yes I sometimes drink warm milk

  • Hi Berejena

    Sometimes the symptom we notice is not the cause of the pain. It is however the issue we want to address.

    Does the pain occur at certain times of day or is it always there? Is there a food or foods you eat a lot of? Do you breathe deep into your abdomen or just shallowly?

    Is your posture upright or hunched? Do you take much exercise? Where do you eat your meals? In front of TV or at the table?

    Widening t he scope of enquiry can often point to other underlying causes, for example your waistband is too tight!

    Nigel

  • Hi Nnigel

    It's always at night in bed. I've started a food diary to eliminate certain foods

  • Hi berejena. I have had stomach/chest pains for a few years now. A few months back I had an endoscopy/gastroscopy The results came back as having Gastrionitis/Duodenitis, Which I think basically means inflammation of the lower and upper stomach and chest areas. I was initially prescribed Omeprozole, Ranitadine and Gaviscon with doses increased regularly. They had very little or no relief at all. For six weeks now I have been prescribed Amitriptyline along with the other medicines I already take. Although not %100 effective they have made a positive difference. I started off by taking 10mg which has been increased to 30mg so far. I don't suffer stomach and chest pain quite as much now. Amitriptyline has been the only type of medication that has been effective for the pain I have. I don't know if its ataxia related or not?

  • like you I have CA and have had real problems with my stomach- finally I had an ultrasound of my abdomen and they found multiple gallstones. Because of my poor general health they are anxious about the operation to remove the gall bladder/stones so I shall see what they suggest. normal painkillers do not help and when I went in the ambulance to A and E they gave me intravenous paracetamol which worked like a dream. but you need something to get you through the days/nights. Lying down makes it worse so sitting up is better. have you tried changing your position in bed so you are higher up ? hope all goes well all the best Sylviaxx

  • Yes Sylvia I have but the pains can happen in any position. Due to see doctor on Wed. Still have pains but not quite so bad now. Hope all goes well with you too

  • Could be a food reaction. Have a look at what you are eating. Ask a dietician to recommend a diet which should be safe. Or if you want to do it yourself, have a search. Found out what you survive on for a week.

    Could be environmental. Something in the bedroom. Sleep somewhere else for a week in different night cloths. Washing powder?

    By eliminating all possibilities hopefully you will work out what is the cause. Process of elimination.

    You are the person to work out what is happening, others are there to help.

    As an ataxia sufferer not one I have had.

    Friend of mine had headaches in his car. Turned out it was polymers coming out of car cleaning. Changed car.

    HTH

  • Hi FFNick

    Many thanks for your suggestions which I'll try out.

    Keep well

    Berejena

You may also like...